Alert archive / Illinois / Freeze Warnings in 2005
Freeze Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Oct 27, 2005, 3:10 PM CDT for 6 counties in Illinois. It took effect at Oct 28, 2005, 3:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2005, 3:10 PM CDT (20:10 UTC)
- In effect from
- Oct 28, 2005, 3:00 AM CDT
- Expired
- Oct 28, 2005, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Christian County, IL, DeWitt County, IL, Logan County, IL, Macon County, IL, McLean County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 23 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Oct 27, 3:00 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 27, 3:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU OCT 27 2005
.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SUNDAY...
CLOUD COVER FROM THE SHORTWAVE THIS MORNING HAS PUSHED SOUTH OF THE
FORECAST AREA...LEAVING PARTLY TO MOSTLY SUNNY SKIES. DECENT
TEMPERATURE LAPSE RATES HAVE LED TO THE DEVELOPMENT OF SOME CUMULUS
THIS AFTERNOON...MOST OF WHICH SHOULD DISSIPATE THIS EVENING LEAVING
MOSTLY CLEAR SKIES. SURFACE HIGH NOW OVER EASTERN IOWA WILL PUSH
INTO CENTRAL ILLINOIS OVERNIGHT AND WILL PROVIDE OPTIMUM RADIATIONAL
COOLING CONDITIONS. WILL THEREFORE GO A TOUCH BELOW MOS GUIDANCE FOR
MINS TONIGHT. THIS REQUIRES A FREEZE WARNING FOR THE AREAS OF
CENTRAL ILLINOIS THAT HAVENT ALREADY SEEN WIDESPREAD TEMPERATURES
BELOW 32. THIS IS MAINLY OVER THE AREA FROM SPRINGFIELD AND
TAYLORVILLE NORTHWARD TOWARD BLOOMINGTON. FURTHER EAST OVER
EAST-CENTRAL AND SOUTHEAST ILLINOIS...THE TEMPERATURES WILL NOT BE
QUITE AS COLD...HOWEVER WILL ISSUE A FROST ADVISORY FOR TEMPERATURES
IN THE MIDDLE 30S.
THE LARGE HIGH PRESSURE SYSTEM WILL PROVIDE MOSTLY CLEAR AND QUIET
WEATHER FRIDAY AND SATURDAY. THE DRY AIR WILL PROMOTE LARGE DIURNAL
TEMPERATURE SWINGS...SO AFTER A COOL START FRIDAY MORNING EXPECT
AFTERNOON TEMPERATURES TO REACH INTO THE UPPER 50S TO LOWER 60S.
RETURN FLOW WILL COMMENCE SATURDAY AND ESPECIALLY SUNDAY WHICH WILL
BRING EVEN MILDER TEMPERATURES. LOWER AND MIDDLE 60S SHOULD BE
COMMON.
BY SUNDAY NIGHT...CLOUDS WILL BE INCREASING AHEAD OF THE NEXT
SHORTWAVE THAT WILL BE PUSHING ACROSS THE NORTHERN PLAINS INTO THE
WESTERN GREAT LAKES. COLD FRONT WILL BE MOVING INTO NORTHWESTERN
ILLINOIS LATE SUNDAY NIGHT...HOWEVER IT IS QUESTIONABLE WHETHER
SUFFICIENT MOISTURE WILL RETURN THAT SOON TO SUPPORT SHOWERS.
OBJECTIVE MOS POPS AND QPF GRIDS SUGGEST A SLIGHT CHANCE IN THE
NORTHWEST AFTER MIDNIGHT SUNDAY NIGHT...AND THIS ALSO BLENDS WELL
WITH SURROUNDING FORECAST GRIDS.
LONG TERM...MONDAY THROUGH THURSDAY...
BY MONDAY...LOW LEVEL MOISTURE WILL INCREASE NORTHWARD IN ERNEST AS
THE FRONT PUSHES INTO THE EASTERN AND SOUTHEASTERN COUNTIES. WILL
CONTINUE WITH 30 POPS MONDAY AND MONDAY NIGHT...BUT THESE MAY NEED
TO BE NUDGED UP IF THE MOISTURE RETURNS AS ADVERTISED. WILL TAPER
THE POPS FROM WEST TO EAST LATE MONDAY NIGHT AND TUESDAY MORNING...
WITH MAINLY DRY WEATHER RETURNING TUESDAY AFTERNOON. THE AIRMASS
BEHIND THE COLD FRONT WILL BE OF THE MODIFIED PACIFIC VARIETY...SO
NO ARCTIC BLASTS EXPECTED. HIGH TEMPERATURES WEDNESDAY AND THURSDAY
SHOULD REMAIN IN THE LOWER AND POSSIBLY MIDDLE 60S UNTIL A STRONGER
COLD FRONT APPROACHES TOWARD THE END OF NEXT WEEK.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
IL...FREEZE WARNING 3AM-8AM TNGT ZNS 38..42..43..51>53.
FROST ADVISORY 3AM-8AM TNGT ZNS 44>46..54>57..61>63..
66>68..71>73.
&&
04Hazardous weather outlook, Oct 27, 10:00 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1000 AM CDT THU OCT 27 2005 ILZ027>031-036>038-040>057-061>063-066>068-071>073-281100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DEWITT- DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-MACON- MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-RICHLAND- SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON/NORMAL...CHAMPAIGN/URBANA... CHARLESTON/MATTOON...DANVILLE...DECATUR...EFFINGHAM...GALESBURG... JACKSONVILLE...LAWRENCEVILLE...LINCOLN...PEORIA...SPRINGFIELD 1000 AM CDT THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KMH/SHIMON
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 3:10 PM CDT | Frost Advisory | ILX | Champaign, Clark, Clay, Coles, Crawford, Cumberland and 10 more | 17 hr |
Nearby
Freeze Warnings in Illinois, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.